Alert archive / North Carolina / Flash Flood Warnings in 2010
Flash Flood Warning 57, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 19, 2010, 11:04 PM EDT for Cumberland County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2010, 11:04 PM EDT (03:04 UTC)
- Expired
- Aug 20, 2010, 2:16 AM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
444
WGUS52 KRAH 200304
FFWRAH
NCC051-200730-
/O.NEW.KRAH.FF.W.0057.100820T0304Z-100820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT THU AUG 19 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 AM EDT
* AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO CUMBERLAND COUNTY.
DOPPLER RADAR ESTIMATED THAT AS MUCH AS THREE TO FOUR INCHES OF RAIN
HAS FALLEN OVER PORTIONS OF THE WESTERN PIEDMONT AND WESTERN
SANDHILLS THIS EVENING. RAINFALL AMOUNTS OF UP TWO TO FOUR INCHES
WILL BE POSSIBLE ACROSS PORTIONS OF CUMBERLAND COUNTY THROUGH 2 AM.
WITH SATURATED SOILS FROM RECENT SHOWERS AND THUNDERSTORMS... FLASH
FLOODING MAY DEVELOP QUICKLY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE POPE AFB... GODWIN...
FORT BRAGG... FAYETTEVILLE... HOPE MILLS... AND CEDAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3489 7894 3495 7903 3503 7909 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3508 7867 3502 7865 3497 7862
3485 7850 3484 7852 3484 7879 3482 7891
$$
772 follow-up statements
578
WGUS72 KRAH 200426
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1226 AM EDT FRI AUG 20 2010
NCC051-200730-
/O.CON.KRAH.FF.W.0057.000000T0000Z-100820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1226 AM EDT FRI AUG 20 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
CUMBERLAND COUNTY...
AT 1221 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER CUMBERLAND COUNTY.
DOPPLER RADAR ESTIMATED THAT ONE TO TWO INCHES OF RAIN HAS FALLEN
OVER EASTERN FAYETTEVILLE AND PARTS OF EASTERN CUMBERLAND COUNTY IN
THE SIXTY MINUTES PRIOR TO 1220 AM. MODERATE TO HEAVY RAINS CONTINUE
ACROSS EASTERN CUMBERLAND COUNTY AND AREAS WEST OF FAYETTEVILLE. AN
ADDITIONAL INCH OF RAIN IS POSSIBLE BEFORE 130 AM.
LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO POPE
AFB...GODWIN...FORT BRAGG AND FAYETTEVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.
&&
LAT...LON 3489 7894 3495 7903 3503 7909 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3508 7867 3502 7865 3497 7862
3485 7850 3484 7852 3484 7879 3482 7891
$$
14059
WGUS72 KRAH 200616
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 AM EDT FRI AUG 20 2010
NCC051-200623-
/O.CAN.KRAH.FF.W.0057.000000T0000Z-100820T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
216 AM EDT FRI AUG 20 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CUMBERLAND
COUNTY...
THE MODERATE TO HEAVY RAIN HAS MOVED EAST OF CUMBERLAND COUNTY AND
NO FLOODING WAS REPORTED. THUS... THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 3489 7894 3495 7903 3503 7909 3519 7909
3522 7891 3526 7883 3524 7862 3519 7864
3514 7863 3508 7867 3502 7865 3497 7862
3485 7850 3484 7852 3484 7879 3482 7891
$$
77What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 10:51 PM EDT, 13 minutes earlier.
Area forecast discussion, Aug 19, 10:51 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1051 PM EDT THU AUG 19 2010 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SLOWLY SOUTHWARD THROUGH NORTH CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1050 PM THURSDAY... ...FLASH FLOOD WATCH REMAINS IN EFFECT TROUGH MIDNIGHT TONIGHT ACROSS THE NORTHERN HALF OF THE CWA AND UNTIL 4 AM ACROSS THE SOUTHERN HALF OF THE CWA... MID LEVEL SHORTWAVE CURRENTLY MOVING ACROSS CENTRAL NORTH CAROLINA HAS TRIGGERED NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE SOUTHERN PIEDMONT AND WESTERN SAN HILLS... WHERE WE HAD THE BEST SURFACE HEATING TODAY. GIVEN PWAT VALUES ARE STILL HOVERING AROUND 2.5 INCHES ACROSS THE SOUTH AND FLOODING IS ON GOING HAVE ELECTED TO EXTEND THE FLASH FLOOD WATCH UNTIL 4 AM FOR THE SOUTHERN PIEDMONT... SANDHILLS... AND SOUTHERN COASTAL PLAIN. WE HAVE RECEIVED SEVERAL REPORTS OF FLASH FLOODING ACROSS PORTIONS OF THIS AREA. PLEASE REFER TO LOCAL STORM REPORTS FOR MORE DETAILS. ACROSS THE NORTHERN HALF OF THE CWA (NORTHERN PIEDMONT AND NORTHERN COASTAL PLAIN) A WEAK LOW LEVEL BOUNDARY ORIENTED FROM WSW TO ENE HAS ALLOWED SEVERAL SHOWERS AND STORMS TO DEVELOP AND TRACK ACROSS THE SAME AREA... GIVEN THE MEAN FLOW REMAINS OUT OF THE WEST. HOWEVER... ACTIVITY IS ISOLATED AT BEST. THUS... WILL ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT ACROSS THESE LOCATIONS. NOT SURE IF THE ACTUAL COLD FRONT IS GOING MAKE IT INTO AND THROUGH THE AREA TONIGHT. HOWEVER... AS THE DRIER AIR ALOFT OVERSPREADS CENTRAL NC BEHIND THE MID LEVEL SHORTWAVE CHANCES FOR SHOWERS AND STORMS SHOULD BEGIN TO END. FOR NOW... WILL SHOW HIGHEST POPS (CATEGORICAL) ACROSS THE SOUTH AND LOW END CHANCE ACROSS THE NORTH THROUGH MIDNIGHT. THEREAFTER... WILL LOWER POPS IN A NORTHWEST TO SOUTHEAST FASHION... WITH ALL SITES RAIN FREE SHORTLY AFTER DAYBREAK. NOTE SURE HOW MUCH CLEARING WE WILL SEE AS THE LOW LEVEL AIR MASS WILL REMAIN QUITE MOIST. IF WE DO SEE A GOOD BIT OF CLEARING WE MAY SEE SOME AREAS OF FOG (SOME POSSIBLY DENSE) ACROSS THE SOUTH WHERE THE HEAVIEST RAIN IS FALLING AND HAS FALLEN. WILL RAISE OVERNIGHT LOWS BY SEVERAL DEGREES INTO THE LOWER TO MID 70S AS WELL. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... AS OF 230 PM THURSDAY... SHORT TERM MODEL IN DECENT AGREEMENT IN THEIR DEPICTION OF A SURFACE-850MB BOUNDARY EXITING THE SOUTHERN COUNTIES AROUND DAYBREAK FRIDAY. N-NORTHEAST FLOW BEHIND THE LOW LEVEL BOUNDARY WILL GRADUALLY USHER IN DRIER MORE STABLE AIR INTO THE REGION FRIDAY INTO FRIDAY NIGHT. POSITION/ORIENTATION OF THE SURFACE TO 850 MILLIBAR HIGH SHOULD KEEP STABLE AIR MASS OVERHEAD...LIMITING CONVECTIVE DEVELOPMENT. LOW LEVEL THICKNESSES IN THE 1425 TO 1430 METER RANGE UNDER FULL SUN TRANSLATE TO MAXIMUM TEMPERATURES IN THE 90 TO 95 DEGREE RANGE. UNDER MOSTLY CLEAR SKIES FRIDAY NIGHT....EXPECT MINIMUM TEMPERATURES IN THE UPPER 60S TO LOWER 70S. SATURDAY AND SATURDAY NIGHT...GFS QUICKLY DIMINISHES/SCOOTS EASTWARD THE MID/UPPER LEVEL RIDGE...ALLOWING MOISTURE TO RAPIDLY RETURN INTO CENTRAL NORTH CAROLINA BY SATURDAY AFTERNOON. MEANWHILE ...NAM-WRF/SREF/ECMWF/GEM HOLD ONTO THE MID/UPPER LEVEL RIDGE THROUGH SATURDAY AFTERNOON THEN LOWER HEIGHTS ACROSS THE REGION SATURDAY NIGHT IN ADVANCE OF A SHORT WAVE CROSSING THE LOWER GREAT LAKES. SINCE GFS HAS A TENDENCY TO BREAKDOWN EAST COAST RIDGES TOO QUICKLY...WILL FAVOR THE NAM/GEM/ECMWF SOLUTION WITH A SLOWER MOISTURE RETURN. LINGERING RIDGE ALOFT SHOULD MAINTAIN MOSTLY SUNNY TO PARTLY CLOUDY SKIES WITH CLOUD COVERAGE (STILL LESS THAN 50 PERCENT) MORE PROMINENT WEST VERSUS EAST. LOW LEVEL THICKNESSES CHANGE LITTLE FROM FRIDAY SO EXPECT COMPARABLE MAXIMUM TEMPERATURES. RETURN FLOW SATURDAY NIGHT WILL HAVE A UPSLOPE COMPONENT. THIS SHOULD CAUSE LOW STRATUS TO DEVELOP LATE SATURDAY NIGHT ALONG THE FOOTHILLS THEN SPREAD EAST INTO THE WESTERN PIEDMONT. MOISTURE APPEARS TOO SHALLOW TO GENERATE PRECIPITATION. MINIMUM TEMPERATURES IN THE SOUTH AND WEST SHOULD BE A TAD WARMER THAN FRIDAY NIGHT DUE TO DEVELOPMENT OF LOW CLOUDS. SUNDAY...APPROACH OF MID LEVEL TROUGH AND INCREASING MOISTURE ADVECTION SHOULD RESULT IN MORE CLOUD COVERAGE AND AN INCREASING THREAT FOR A FEW SHOWERS AND THUNDERSTORMS IN THE WEST SUNDAY AFTERNOON. MORE CLOUDS IN THE WEST WILL LIMIT INSOLATION LEADING TO MAXIMUM TEMPERATURES NOT AS HOT AS PREVIOUS DAYS. EXPECT SOME PARTIAL SUN IN THE EAST TO WARM TEMPERATURES TO LEVELS AT OR ABOVE 90 DEGREES ONCE AGAIN. IF CLOUDS THICKER OR MORE WIDESPREAD THAN FORECAST...MAXIMUM TEMPERATURES MAY END UP 2 TO 3 DEGREES COOLER. OF NOTE...THE GFS MAINTAINS A MID LEVEL CIRCULATION THAT ONCE WAS TROPICAL DEPRESSION FIVE (WHICH HAS BEEN HANGING AROUND THE DEEP SOUTH FOR AT LEAST TWO WEEKS) AND TRAVERSES IT NORTHEAST INTO CENTRAL NORTH CAROLINA SUNDAY. OTHER MODEL GUIDANCE WASHES OUT THIS FEATURE OR HAS A SLOWER/WEAKER SOLUTION. THIS REMNANT CIRCULATION WILL NEED TO BE MONITORED FRIDAY THROUGH SATURDAY AS MOISTURE ASSOCIATED WITH THIS FEATURE MAY ENHANCE CONVECTIVE COVERAGE SUNDAY INTO SUNDAY NIGHT. IF THE GFS IS ONTO SOMETHING...THEN POPS WOULD NEED TO BE INCREASED DRAMATICALLY SATURDAY NIGHT INTO SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... AS OF 200 PM THURSDAY... SOME DISAGREEMENT IN THE MODELS THIS PERIOD. FAIRLY STRONG UPPER RIDGE WILL INITIALLY EXTEND SOUTHWEST TO NORTHEAST FROM THE DESERT SOUTHWEST TO THE WESTERN GREAT LAKES. THIS FEATURE WILL AID TO DIG A L/W TROUGH FROM NEW ENGLAND SOUTHWARD TO THE CAROLINAS. THE ATTENDANT SURFACE BOUNDARY WILL AID TO FOCUS MOISTURE AND LIFT...LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION SUNDAY NIGHT THROUGH MONDAY. MODEL DISCREPANCIES MORE EVIDENT TUESDAY AS ECMWF DEVELOPS A CLOSED UPPER LOW IN VICINITY OF THE DELMARVA WHILE THE GFS AND CANADIAN REMAIN PROGRESSIVE WITH THE UPPER TROUGH. THE ECMWF SOLUTION WOULD MAINTAIN A CONFLUENT CYCLONIC FLOW OVER THE NORTHEAST SECTOR OF THE CWA RESULTING IN CHANCE POPS TUESDAY THROUGH WEDNESDAY. THE GFS/CANADIAN SOLUTION WOULD RESULT IN DRIER MORE STABLE AIR IN ANTICYCLONIC FLOW PATTERN...LIMITING POPS. BASED ON RECENT HISTORY WITH THE ECMWF OUTPERFORMING THE GFS...WILL LEAN TOWARD THE ECMWF SOLUTION FOR NOW. STILL...GREATEST THREAT FOR CONVECTION WILL BE SUNDAY NIGHT THROUGH MONDAY WITH THE PASSAGE OF THE LEAD SURFACE BOUNDARY AND UPPER SUPPORT. REGARDLESS OF WHICH MODEL SOLUTION VERIFIES...MAXIMUM TEMPERATURES ACROSS THE REGION THROUGH THIS PERIOD WILL AVERAGE CLOSE TO NORMAL. PER ECMWF...CLOUDS AND LIGHT NORTH TO NORTHEAST FLOW WOULD MAINTAIN A WEAK 850 MILLIBAR THERMAL TROUGH OVER THE REGION THROUGH MUCH OF THE PERIOD. THIS TYPE OF PATTERN USUALLY RESULTS IN NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. GFS/CANADIAN SUPPORT A LOW LEVEL EASTERLY FLOW WHICH USUALLY RESULTS IN NEAR NORMAL TEMPERATURES. && .AVIATION /02Z FRIDAY THROUGH TUESDAY/... AS OF 810 PM... MODERATE TO HEAVY RAINS CLEARING THE AREAS NORTH OF HIGHWAY 64 AT THIS TIME WITH A FEW WEAKENING SHOWERS LEFT OVER. TO THE SOUTH A FEW THUNDERSTORMS WILL PRODUCE HEAVY RAINS WITH REDUCED VISIBILITIES AND BRIEF IFR CEILINGS. THESE STORMS WILL CLEAR FROM WEST TO EAST THIS EVENING... EXITING AREAS JUST EAST OF FAYETTEVILLE NEAR MIDNIGHT. SOME FOG EXPECTED LATER TONIGHT... WITH LOW STRATUS MOST LIKELY EAST AND SOUTH OF THE TRIAD (NORTHWEST PIEDMONT). STRATUS IS NOT FORECAST TO PERSIST MUCH PAST SUNRISE... THEN VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE TAF PERIOD. FAIR WEATHER WITH VFR CONDITIONS ON FRIDAY AFTERNOON WILL PERSIST INTO SUNDAY AS HIGH PRESSURE DOMINATES THE WEATHER ACROSS THE REGION. SOME MORNING FOG OR STRATUS IS POSSIBLE SUNDAY AND MONDAY. ADVERSE AVIATION ARE POSSIBLE ON MONDAY AS THE NEXT APPROACHES FROM THE NORTHWEST. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM EDT FRIDAY FOR NCZ042-073>078- 083>086-088-089. FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ007>011- 021>028-038>041-043. && SYNOPSIS...KMC/BSD NEAR TERM...BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...
Hazardous weather outlook, Aug 19, 10:46 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1046 PM EDT THU AUG 19 2010 NCZ042-073>078-083>086-088-089-210300- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1046 PM EDT THU AUG 19 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 4 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH PARTS OF CENTRAL NORTH CAROLINA INTO THE MORNING HOURS. THE PRIMARY THREAT WILL BE FLASH FLOODING FROM LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>028-038>041-043-210300- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 1046 PM EDT THU AUG 19 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ACROSS SOUTH PARTS OF CENTRAL NORTH CAROLINA. THE POSSIBILITY OF LOCAL FLASH FLOODING CONTINUES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 19, 6:46 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU AUG 19 2010
NCZ074-192345-
MONTGOMERY-
646 PM EDT THU AUG 19 2010
...HEAVY RAIN WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH 745 PM
EDT...
AT 646 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BADIN LAKE...OR ABOUT 9 MILES NORTHEAST OF
ALBEMARLE...MOVING EAST AT 10 MPH.
SOME LOCATIONS WHICH WILL EXPERIENCE HEAVY RAIN INCLUDE...TROY.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3551 8018 3550 7976 3518 7972 3536 8004
3541 8008 3546 8011 3548 8015
TIME...MOT...LOC 2246Z 279DEG 10KT 3544 8006
14Special weather statement, Aug 19, 7:31 PM EDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
731 PM EDT THU AUG 19 2010
NCZ075-200030-
MOORE-
731 PM EDT THU AUG 19 2010
...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE COUNTY THROUGH 830 PM
EDT...
AT 729 PM EDT...DOPPLER RADAR INDICATED CLUSTER OF STRONG
THUNDERSTORMS NEAR SEVEN LAKES...OR ABOUT 12 MILES SOUTHWEST OF
CARTHAGE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SEVEN LAKES... EAGLE
SPRINGS... TAYLORTOWN...CARTHAGE... WHISPERING PINES... VASS.... AND
SOUTHERN PINES.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3514 7959 3516 7961 3519 7965 3525 7970
3539 7971 3540 7929 3535 7927 3533 7923
3520 7922 3520 7924 3515 7933 3513 7937
TIME...MOT...LOC 2329Z 268DEG 13KT 3527 7959
77Local storm report, Aug 19, 8:37 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
837 PM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD 1 SSE NEWSOM 35.51N 80.17W
08/19/2010 DAVIDSON NC LAW ENFORCEMENT
NC-49/NC-8 COMPLETELY FLOODED AND IMPASSABLE. LAW
ENFORCEMENT REPORTED 3-4 FEET OF WATER OVER NC-49.
TUCKERTOWN BRIDGE COMPLETELY FLOODED. CAR FLOATING AFTER
DRIVING INTO FLOODED NC-49.
&&
KMCLocal storm report, Aug 19, 10:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1054 PM EDT THU AUG 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 4 NNW ALBEMARLE 35.41N 80.21W
08/19/2010 STANLY NC BROADCAST MEDIA
MOST OF HWY 52 NORTH OF ALBEMARLE IS CLOSED AND ROAD IS
FLOODED IN MANY AREAS.
&&
KMCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:34 PM EDT | Flash Flood Warning | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 2 hr |
| Aug 19, 9:09 PM EDT | Areal Flood Advisory | RAH | Durham, Franklin, Granville, Wake | 111 min |
| Aug 19, 9:11 PM EDT | Flash Flood Warning | RAH | Hoke, Scotland | 4 hr |
| Aug 19, 9:30 PM EDT | Flash Flood Warning | RAH | Durham, Wake | 116 min |
| Aug 19, 10:33 PM EDT | Areal Flood Advisory | RAH | Chatham, Lee, Wake | 2 hr |
| Aug 19, 10:53 PM EDT | Flash Flood Warning | RAH | Anson, Cumberland, Harnett, Montgomery, Moore, Richmond | 2 hr |
| Aug 20, 12:07 AM EDT | Special Weather Statement | RAH | Cumberland, Johnston, Sampson | 83 min |
| Aug 20, 12:12 AM EDT | Areal Flood Advisory | RAH | Montgomery | 48 min |
| Aug 20, 12:12 AM EDT | Flash Flood Warning | RAH | Harnett, Johnston, Wake | 2 hr |
| Aug 20, 12:56 AM EDT | Special Weather Statement | RAH | Davidson | 64 min |
| Aug 20, 1:46 AM EDT | Special Weather Statement | RAH | Wayne, Wilson | 59 min |
| Aug 20, 2:12 AM EDT | Areal Flood Advisory | RAH | Wayne, Wilson | 94 min |
Nearby
Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.